Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 201, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 24, 2016, 8:44 PM CDT for Atchison County, Holt County, Missouri. It took effect at Sep 25, 2016, 1:00 PM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2016, 8:44 PM CDT (01:44 UTC)
- In effect from
- Sep 25, 2016, 1:00 PM CDT
- Expired
- Sep 27, 2016, 5:50 AM CDT
- In force
- 41 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7). The gauge peaked at 11.94 ft at Sep 25, 2016, 2:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
620
WGUS43 KEAX 250144
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
844 PM CDT SAT SEP 24 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-260144-
/O.NEW.KEAX.FL.W.0201.160925T1800Z-160927T1050Z/
/FFXM7.2.ER.160925T1800Z.160926T0000Z.160926T1050Z.NO/
844 PM CDT SAT SEP 24 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* from Sunday afternoon to late Monday night.
* At 8:15 PM Saturday the stage was 7.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and
continue to rise to near 19.7 feet by Sunday evening. The river
will fall below flood stage by Monday morning.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 7.4 Sat 08 PM 19.7 Sunday evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$1 follow-up statement
362
WGUS83 KEAX 251336
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
836 AM CDT SUN SEP 25 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-251406-
/O.CAN.KEAX.FL.W.0201.000000T0000Z-160927T1050Z/
/FFXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
836 AM CDT SUN SEP 25 2016
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 8:15 AM Sunday the stage was 10.6 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will crest below flood stage with a value of
13.0 feet this evening.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 10.6 Sun 08 AM 13.0 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 24, 6:27 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 24, 6:27 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 627 PM CDT Sat Sep 24 2016 .Discussion... Issued at 254 PM CDT SAT SEP 24 2016 A large swath of showers and thunderstorms has developed this afternoon stretching from TX into central KS and into the Dakotas ahead of a deep upper-level trough over the Intermountain West. Most of this activity is being driven by an extensive low-level jet stretching across the Plains. This jet and its associated precipitation will slowly work their way eastward late this evening, with the axis of strongest convergence/isentropic ascent not reaching the I-35 corridor until after 9 pm or so. However, the airmass out ahead of this activity remains unstable and uncapped, and with weak warm air advection continuing into the evening, isolated to scattered thunderstorms remain a possibility across the entire forecast area until the main axis of precipitation moves in later tonight. Occasional showers and embedded thunderstorms will slowly track eastward across the entire forecast area overnight into early Sunday. Limited instability during this time will prevent much threat for strong storms or widespread heavy rain, although precipitable water values approaching 2 inches could lead to a few pockets of an inch or two of rainfall especially over eastern KS and northwest MO. Generally, however, rainfall amounts look to stay near or below a half inch for most locations. Showers and a few storms will continue into Sunday morning until the main cold front swings through during the late morning and early afternoon hours. By Monday an extensive area of high pressure will build into most of the central U.S. with its influence continuing into most of the rest of the week. The result will be dry conditions for the remainder of the week while temperatures stay close to average for late September. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 627 PM CDT SAT SEP 24 2016 Areas of thunderstorms will continue to build eastward this evening, beginning to impact all TAF sites between now (KSTJ) and 01z-02z for the KC area TAF sites. Thunderstorms will weaken as they continue to push east, and may become more rain-showery with just a few embedded rumbles of thunder by midnight. Eventually, a surface cold front will sweep through all TAF sites and push lingering showers out of the region between 09z and 15z Sunday, leaving behind gradually clearing skies and northwest winds. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Hawblitzel Aviation...Laflin
Hazardous weather outlook, Sep 24, 4:14 AM CDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 414 AM CDT SAT SEP 24 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-250915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 414 AM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE STORMS WILL FORM UP SATURDAY EVENING WITH DAMAGING WINDS BEING THE MAIN THREAT. OVERNIGHT SATURDAY INTO SUNDAY MORNING A BAND OF STORMS WITH HEAVY RAIN IS EXPECTED, THE MAIN IMPACT WITH THIS EVENT WILL BE LOCALIZED FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH MID DAY ON SUNDAY WITH THE REST OF THE WEAK EXPECTING NO HAZARDOUS WEATHER. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 9:29 PM CDT | Areal Flood Advisory | EAX | Holt | 8 hr |
| Sep 25, 10:46 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 3 days |
| Sep 25, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Sep 25, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 4 days |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.